Alert archive / Mississippi / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 37, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Mar 8, 2025, 11:37 PM CST for George County, Perry County, Stone County, Mississippi. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 8, 2025, 11:37 PM CST (05:37 UTC)
- Expired
- Mar 9, 2025, 12:18 AM CST
- In force
- 41 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties George County, MS, Perry County, MS, Stone County, MS
The radar
The Mobile radar (KMOB), 88 km from the middle of the area, began a volume at 05:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 5.6 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 129 J/kg
- Mixed-layer CIN
- -224 J/kg
- Mixed-layer LCL
- 945 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 249 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
239
WUUS54 KMOB 090537
SVRMOB
MSC039-111-131-090630-
/O.NEW.KMOB.SV.W.0037.250309T0537Z-250309T0630Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
1137 PM CST Sat Mar 8 2025
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
West central George County in southeastern Mississippi...
Southern Perry County in southeastern Mississippi...
Northern Stone County in southeastern Mississippi...
* Until 1230 AM CST.
* At 1137 PM CST, a severe thunderstorm was located 7 miles west of
Perkinston, or 9 miles southwest of Wiggins, moving northeast at 30
mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Wiggins and Perkinston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
&&
LAT...LON 3091 8919 3091 8914 3094 8914 3105 8892
3083 8878 3070 8933 3083 8934
TIME...MOT...LOC 0537Z 247DEG 25KT 3078 8927
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
RD1 follow-up statement
104
WWUS54 KMOB 090618
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
1218 AM CST Sun Mar 9 2025
MSC039-111-131-090627-
/O.CAN.KMOB.SV.W.0037.000000T0000Z-250309T0630Z/
George MS-Perry MS-Stone MS-
1218 AM CST Sun Mar 9 2025
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL GEORGE...SOUTHERN
PERRY AND NORTHERN STONE COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
LAT...LON 3091 8919 3091 8914 3094 8914 3105 8892
3083 8878 3070 8933 3083 8934
TIME...MOT...LOC 0615Z 247DEG 25KT 3089 8897
$$
RDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 8, 11:28 PM CST, 9 minutes earlier.
Area forecast discussion, Mar 8, 11:28 PM CST, 9 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1128 PM CST Sat Mar 8 2025
...New AVIATION...
.AVIATION...
(06Z TAFS)
Issued at 1128 PM CST Sat Mar 8 2025
General VFR conditions were noted over most of the forecast area at
05Z. VLIFR/LIFR conditions with FG/low CIGs were noted over coastal
counties, except for IFR in eastward-moving showers and
thunderstorms over coastal Alabama. The decreased conditions will
combine with variable winds and possible large hail to create issues
on area TAF sites into the overnight hours. Periods of showers and
thunderstorms are expected through the rest of the forecast as an
upper system over the Southern Plains pushes east. Easterly winds
around 5 knots will transition to northerly 5 to 10 knots today into
tonight as a surface low passes south of the AL/western Florida
Panhandle coast.
/16
&&
.PREV DISCUSSION... /issued 620 PM CST Sat Mar 8 2025/
..New AVIATION...
AVIATION...
(00Z TAFS)
Issued at 620 PM CST Sat Mar 8 2025
An active period for impactful weather for aviation is expected
later this evening through much of Sunday. Generally MVFR to VFR
flight categories prevail presently with light east to
southeasterly winds. A few locations with IFR ceilings beginning
to develop, and as we head through the night, expect ceilings to
fall appreciably into the IFR/LIFR flight category as widespread
showers and thunderstorms begin to move in. A bulk of this
activity should begin to transition out of the area by daybreak
Sunday, with isolated to scattered showers and storms lingering
into the day. Ceilings will likely struggle to recover remaining
in IFR flight category through noon Sunday. DS/12
PREV DISCUSSION... /issued 340 PM CST Sat Mar 8 2025/
.New NEAR TERM, LONG TERM, MARINE...
NEAR TERM...
(Now through Sunday)
Issued at 338 PM CST Sat Mar 8 2025
An active period for weather is expected tonight through Sunday. A
subtle shortwave aloft transits the region this evening, primarily
after sunset and will be responsible for our main round of
widespread showers and storms this evening into the overnight hours.
A second more potent shortwave trough moves into the area during the
day Sunday into Sunday night, prompting isolated to scattered shower
and thunderstorm coverage through Sunday night. Details on all this
including a low-end threat for severe weather and heavy rainfall
will be discussed below. In terms of temperatures, expect lows
tonight to fall into the middle to upper 50's over the interior and
lower 60's nearer the coast. Highs Sunday will be a touch cooler
with increased cloud cover, rising into the middle to upper 60's
over the interior and lower 70's nearer the coast. A cold front
moves across the area into tomorrow evening and overnight, allowing
lows to dip into the middle to upper 40's for most locations.
As we head into the rest of tonight, the aforementioned initial
shortwave will transit the forecast area. A surface boundary
presently situated near the coast will attempt to move onshore
bringing with it middle to upper 60's dews. This boundary will not
make it far onshore, perhaps as far north as a line from Leakesville
eastward through Andalusia. Along and south of this boundary some
surface based instability will exist, albeit not much (generously
500 to 750 j/kg). There will likely be a better MUCAPE profile
approaching or exceeding 1,000j/kg during the overnight hours above
the 1km AGL slightly decoupled boundary layer. Forecast soundings
generally show slightly curved low level hodographs yielding around
100 to 200 m2/s2 SRH in the lowest kilometer with straight line
hodographs above that. Deep layer shear on the order of 50 to 60
knots will exist favoring potential for some supercells (elevated or
surface based) to exist within a larger conglomerate of showers and
thunderstorms that will be ongoing during the overnight hours. Any
surface based storm will carry a low end potential for a tornado and
strong to damaging wind gusts, with elevated storms carrying a large
hail threat. Further inland through the rest of the forecast area
the primary threat from any storms would be in the form of large
hail as elevated supercells would utilize the straight-line portion
of the hodograph yielding 60kts of shear and a majority of the
MUCAPE packed within and just below the hail growth zone.
In addition to the low end severe potential, the overall setup
favors a corridor of heavier rainfall across the southern two tiers
of counties in the forecast area along and south of the
aforementioned boundary. Training of convection will allow for
rainfall totals to approach 2 to 3 inches in some spots, with any
training supercells being the main concern for low end flash
flooding potential of urban and poor drainage areas. The heavy rain
and severe threats should come to an end by daybreak Sunday morning
as the initial impulse shifts east. At this time no severe weather
is anticipated from the second larger shortwave as the surface low
that develops in response to this should remain just offshore and
progress east of the forecast area by Sunday afternoon into evening
and most the area remaining convectively overturned from overnight
convection. With that said, we will see an uptick in shower and
isolated thunderstorm chances again late Sunday into Sunday night as
forcing moves overhead from the second shortwave, primarily focused
across interior portions of southwestern and south-central Alabama.
MM/25
LONG TERM...
(Monday through Saturday)
Issued at 338 PM CST Sat Mar 8 2025
Any lingering wrap-around showers on the backside of the surface low
(mainly across south-central Alabama) will quickly exit the area
throughout the morning hours on Monday. Gusty northwesterly flow
will spread across the area as a surface high slides east and the
pressure gradient tightens between the two surface features. The
strongest winds will be out over the Gulf waters throughout the day
on Monday before gradually subsiding as we roll into the evening and
overnight hours. The aforementioned surface high drifts overhead on
Tuesday and eventually slides into the western Atlantic by Thursday.
This will result in pleasant weather Tuesday and Wednesday for the
area.
The next chance for rain will come late in the work week. A
shortwave trough ejects out of the Southern Plains, but begins to de-
amplify as it slides across the Southeast on Thursday. A wave of low
pressure develops at the surface over the Southern Plains, but
begins to wash out as it battles the surface high positioned to our
east. We expect some showers and storms, but no severe threat with
this late week round of weather. We dry out again on Friday with
another chance for showers and storms (potentially strong to severe
storms) at some point over the weekend.
Beach Forecast - Surf quickly increases on the backside of the
surface low on Monday with 4-5 foot breakers at the beaches during
the day. The surf will quickly drop through the late afternoon and
evening hours. The risk for Rip Currents remains MODERATE on Monday
for our coastal Alabama and northwest Florida beaches. The risk
drops to a Low through at least mid-week. We're starting to see
indications in the latest rip current MOS guidance that the risk
will increase again late in the week. 07/mb
MARINE...
Issued at 338 PM CST Sat Mar 8 2025
Light to moderate onshore flow this evening gradually turns westerly
to offshore by Sunday afternoon. A strong offshore flow becomes
established and seas increase in the wake of a cold front Sunday
evening, with a Small Craft Advisory going into effect for Sunday
evening through Monday evening for all of the gulf waters from 0 to
60 nautical miles out. Offshore flow and seas gradually diminish
through Tuesday before gradually turning onshore and becoming light
to moderate by Thursday. Winds and seas will increase late week into
the weekend in advance of the next storm system. MM/25
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...Small Craft Advisory from 7 PM Sunday to 7 PM CST Monday for
GMZ650-655-670-675.
&&
This product is also available on the web at:
www.weather.gov/mobIn the hours before
Special weather statement, Mar 8, 6:35 PM CST, 5 hours 2 minutes before
Special Weather Statement
National Weather Service Mobile AL
635 PM CST Sat Mar 8 2025
ALZ051-090115-
Choctaw AL-
635 PM CST Sat Mar 8 2025
...A STRONG THUNDERSTORM WILL IMPACT CHOCTAW COUNTY THROUGH 715 PM
CST...
At 634 PM CST, Doppler radar was tracking a strong thunderstorm over
Quitman, moving east at 50 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Gilbertown, Lisman, Toxey, Pennington, and Butler.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3231 8793 3228 8794 3230 8794 3230 8798
3228 8802 3218 8801 3214 8804 3209 8804
3205 8812 3201 8811 3198 8806 3195 8808
3195 8812 3193 8809 3193 8805 3192 8806
3191 8813 3184 8816 3189 8847 3231 8842
TIME...MOT...LOC 0034Z 275DEG 42KT 3207 8870
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPHSpecial weather statement, Mar 8, 7:16 PM CST, 4 hours 21 minutes before
Special Weather Statement
National Weather Service Mobile AL
716 PM CST Sat Mar 8 2025
ALZ054-090200-
Wilcox AL-
716 PM CST Sat Mar 8 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN WILCOX COUNTY
THROUGH 800 PM CST...
At 715 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from Freddie Jones Field to 5 miles southwest of
Dixons Mill. Movement was east at 70 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Camden, Yellow Bluff, and Pine Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3225 8742 3224 8739 3220 8736 3220 8733
3214 8728 3214 8725 3212 8726 3208 8719
3205 8718 3205 8706 3198 8709 3192 8767
3200 8767 3201 8762 3213 8762 3213 8752
3226 8752 3227 8751 3227 8744
TIME...MOT...LOC 0115Z 263DEG 59KT 3228 8772 3198 8784
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
RDSpecial weather statement, Mar 8, 11:14 PM CST, 23 minutes before
Special Weather Statement
National Weather Service Mobile AL
1114 PM CST Sat Mar 8 2025
MSZ075-078-079-090600-
Stone MS-Perry MS-George MS-
1114 PM CST Sat Mar 8 2025
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL GEORGE...SOUTHERN
PERRY AND STONE COUNTIES THROUGH MIDNIGHT CST...
At 1114 PM CST, Doppler radar was tracking a strong thunderstorm 10
miles southeast of Poplarville, moving northeast at 40 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Wiggins and Perkinston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3091 8934 3091 8914 3103 8915 3113 8898
3083 8878 3069 8934
TIME...MOT...LOC 0514Z 245DEG 35KT 3075 8939
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
RDSpecial weather statement, Mar 8, 11:30 PM CST, 7 minutes before
Special Weather Statement
National Weather Service Mobile AL
1130 PM CST Sat Mar 8 2025
ALZ051-052-MSZ067-090615-
Choctaw AL-Washington AL-Wayne MS-
1130 PM CST Sat Mar 8 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN CHOCTAW...
NORTHWESTERN WASHINGTON AND EAST CENTRAL WAYNE COUNTIES THROUGH 1215
AM CST...
At 1130 PM CST, Doppler radar was tracking a strong thunderstorm 8
miles east of Waynesboro, moving east at 40 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Millry and Silas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3187 8813 3185 8816 3181 8818 3175 8814
3176 8811 3174 8809 3169 8809 3168 8808
3166 8808 3165 8809 3162 8807 3161 8808
3160 8807 3156 8857 3175 8860 3189 8813
TIME...MOT...LOC 0530Z 261DEG 36KT 3167 8850
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
RDThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 10:46 PM CST | Severe Thunderstorm Warning | MOB | Wayne | 59 min |
| Mar 8, 11:14 PM CST | Special Weather Statement | MOB | Stone | 46 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.